Oregon, 2010Heavy Snow in Oregon, December 27 to 28, 2010
December 27 to 28, 2010 · NWS BOI · 1 event in 1 county or zone
The wave of low pressure that moved through Eastern Oregon and Southwest Idaho on the 27th and 28th generally left a foot of new snow across parts of Baker County, Oregon and the West Central and Boise Mountains of Idaho and locally up to nearly 2 feet in some spots.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The wave of low pressure that moved through Eastern Oregon and Southwest Idaho on the 27th and 28th generally left a foot of new snow across parts of Baker County, Oregon and the West Central and Boise Mountains of Idaho and locally up to nearly 2 feet in some spots.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Dec 27, 3:07 PM MST, 3 hours 53 minutes earlier.
Area forecast discussion, Dec 27, 3:07 PM MST, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
307 PM MST MON DEC 27 2010
.SHORT TERM...TONIGHT THROUGH WEDNESDAY...
MAJOR WINTER STORM WILL AFFECT OUR AREA TUESDAY THROUGH MIDDAY
WEDNESDAY. THE WORST OF IT WILL COME LATE TUESDAY NIGHT AND WEDNESDAY
MORNING AS THE STORM/S STRONG COLD FRONT COMES THROUGH. WITH THE
PASSAGE OF THE FRONT WINDS WILL SHIFT TO WEST AND INCREASE TO 20
TO 30 MPH WITH GUSTS 35 TO 40 MPH IN MOST AREAS. BUT THE CAMAS
PRAIRIE...WESNTERN MAGIC VALLEY...AND SOUTHERN TWIN FALLS COUNTY
COULD WELL SEE GUSTS TO 50 MPH. THIS...TOGETHER WITH MODERATE OR
HEAVY FALLING SNOW...WILL CAUSE WHITEOUT CONDITIONS AT TIMES. WE
HAVE A BLIZZARD WARNING IN EFFECT FOR THE CAMAS PRAIRIE WHERE
THE BEST COMBINATION OF HEAVY SNOW AND STRONG WINDS ACROSS AN
OPEN BASIN WILL BE FOUND. THE BOISE MOUNTAINS ARE TARGETED FOR
THE MOST SNOW...12 TO 24 INCHES...POSSIBLY 3 FEET IN THE HIGHER
MOUNTAINS. OTHER MOUNTAIN AREAS IN IDAHO WILL HAVE SOMEWHAT LESS.
POINTS SOUTH OF THE SNAKE RIVER WILL ALSO HAVE LESS. SNOW AMOUNTS
IN THE UPPER TREASURE VALLEY MAY BE LIMITED IF RAIN MIXES WITH THE
SNOW TUESDAY NIGHT. IT/S A VERY CLOSE CALL. TEMPERATURES THERE
ARE EXPECTED TO BE 33 TO 34 DEGREES MOST OF TUESDAY NIGHT...THEN
FALL TO 30-32 EARLY WEDNESDAY MORNING. EVEN ONE DEGREE COLDER
COULD MEAN SEVERAL INCHES MORE SNOW ACCUMULATION.
THE WHOLE STORM WILL BE FUELED BY DEEP SUBTROPICAL MOISTURE FROM
THE PACIFIC ACTED UPON BY A STRONG UPPER LEVEL WAVE APPROACHING
FROM THE GULF OF ALASKA. THESE WILL COME TOGETHER IN OUR AREA
LATE TUESDAY NIGHT AND WEDNESDAY AS A DEEP SURFACE LOW FORMS OVER
INTERIOR OREGON AND TRACKS DUE EAST ACROSS IDAHO. THE STRONG COLD
FRONT WILL ACCOMPANY THAT LOW.
.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...SNOW SHOWERS WILL
TAPER OFF EARLY THURSDAY AS THE UPPER LOW EXITS TO THE SOUTHEAST.
TEMPERATURES WILL PLUMMET INTO THE TEENS AND SINGLE DIGITS AS
NORTHERLY FLOW ALOFT /BEHIND THE EXITING SYSTEM/ ALLOWS COLD AIR TO
STREAM SOUTH FROM BRITISH COLUMBIA. HOWEVER...LIGHT TO MODERATE
SURFACE WINDS AND RESIDUAL CLOUD COVER WILL HELP KEEP READINGS ABOVE
ZERO DEGREES F. EXPECT SUB-FREEZING HIGHS THURSDAY AFTERNOON...AND
WITH WINDS PROGGED TO SLACKEN BY FRIDAY MORNING...TEMPERATURES BELOW
ZERO ACROSS HIGHER ELEVATIONS. TEMPERATURES WILL MODERATE SEVERAL
DEGREES ON SATURDAY AS A SHORT WAVE RIDGE BUILDS IN FROM THE
PACIFIC NW COAST. ANOTHER /MUCH WEAKER/ LOW IS PROGGED TO DIG FROM
OREGON TO CENTRAL NEVADA LATE NEXT WEEKEND...BUT SOME UNCERTAINTY
REMAINS DUE TO DISCREPANCIES IN MODEL TIMING AND LOCATION. FOR NOW -
HAVE KEPT POPS BELOW CLIMO AND LIMITED HIGHS TO THE UPPER 20S.
&&
.AVIATION...PREDOMINANTLY VFR UNDER SCT-BKN CLOUD DECKS W/ BASES
8K-10K FT MSL. CLOUDS WILL INCREASE AND LOWER /FROM THE NW/ THIS
EVENING AS THE NEXT PACIFIC STORM APPROACHES THE AREA. EXPECT AREAS
OF MOUNTAIN OBSCURATION AND IFR /IN SNOW/ ACROSS SE OREGON AND NRN
TERRAIN OF SW IDAHO AFTER 04Z. LIGHT SURFACE WINDS THROUGH 06Z
TONIGHT. MODERATE WESTERLY WINDS ALOFT. WIDESPREAD IFR ON TUESDAY
DUE TO RAIN...SNOW AND MIXED PRECIPITATION.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING FROM 5 PM TUESDAY TO 11 AM MST WEDNESDAY
IDZ033.
WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING IDZ014-015-030.
WINTER STORM WARNING FROM 11 PM TUESDAY TO 11 AM MST WEDNESDAY
IDZ016.
WINTER STORM WARNING FROM 5 AM TUESDAY TO 11 AM MST WEDNESDAY
IDZ011.
WINTER STORM WARNING FROM 5 PM TUESDAY TO 11 AM MST WEDNESDAY
IDZ012.
WINTER STORM WARNING FROM 11 AM TUESDAY TO 11 AM MST WEDNESDAY
IDZ013.
WINTER STORM WARNING FROM 5 PM TUESDAY TO 5 AM MST WEDNESDAY
IDZ029.
BLIZZARD WARNING FROM 11 PM TUESDAY TO 11 AM MST WEDNESDAY
IDZ028.
OR...WINTER STORM WARNING FROM 5 AM TUESDAY TO 5 AM MST WEDNESDAY
ORZ064.
WINTER STORM WARNING FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY
ORZ061.
WINTER STORM WARNING FROM 5 PM MST /4 PM PST/ TUESDAY TO 5 AM
MST /4 AM PST/ WEDNESDAY ORZ063.
WINTER WEATHER ADVISORY FROM 4 AM TUESDAY TO 4 AM PST WEDNESDAY
ORZ062.
&&
WEATHER.GOV/BOISE
SHORT TERM...LC
LONG TERM....MT/LH
AVIATION.....MTHazardous weather outlook, Dec 27, 5:34 PM MST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
534 PM MST MON DEC 27 2010
IDZ028-290045-
CAMAS PRAIRIE-
534 PM MST MON DEC 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A BLIZZARD WARNING IS IN EFFECT FROM 11 PM TUESDAY TO 11 AM MST
WEDNESDAY. HEAVY SNOW WITH STRONG WINDS WILL CAUSE HAZARDOUS
CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
ORZ061-290045-
HARNEY COUNTY-
434 PM PST MON DEC 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OREGON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WARNING IN EFFECT FROM 4 AM TUESDAY UNTIL 4 AM PST
WEDNESDAY. HEAVY SNOW AND STRONG GUSTY WINDS WILL CAUSE HAZARDOUS
CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
ORZ063-290045-
MALHEUR COUNTY-
534 PM MST MON DEC 27 2010 /434 PM PST MON DEC 27 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OREGON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER EXPECTS AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WARNING IS IN EFFECT FROM 5 PM MST/4 PM PST/
TUESDAY TO 5 AM MST/4 AM PST WEDNESDAY. HEAVY SNOW AND STRONG
GUSTY WINDS WILL CAUSE HAZARDOUS CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
IDZ011-290045-
WEST CENTRAL MOUNTAINS-
534 PM MST MON DEC 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WARNING IS IN EFFECT FROM 5 AM TUESDAY TO 11 AM
MST WEDNESDAY. HEAVY SNOW AND STRONG GUSTY WINDS WILL CAUSE
HAZARDOUS CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
IDZ013-290045-
BOISE MOUNTAINS-
534 PM MST MON DEC 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WARNING IS IN EFFECT FROM 11 AM TUESDAY THROUGH 11
AM MST WEDNESDAY. HEAVY SNOW AND STRONG GUSTY WINDS WILL CAUSE
HAZARDOUS CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
IDZ033-290045-
UPPER WEISER RIVER-
534 PM MST MON DEC 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
IDAHO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WARNING IS IN EFFECT FROM 5 PM TUESDAY TO 11 AM MST
WEDNESDAY.
HEAVY SNOW AMOUNTS WITH STRONG GUSTY WINDS WILL CAUSE HAZARDOUS
CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
ORZ064-290045-
LOWER TREASURE VALLEY OR-
534 PM MST MON DEC 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OREGON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WARNING IS IN EFFECT FROM 5 AM TUESDAY TO 5 AM MST
WEDNESDAY. HEAVY SNOW AMOUNTS WITH STRONG GUSTY WINDS WILL CAUSE
HAZARDOUS CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
IDZ029-290045-
OWYHEE MOUNTAINS-
534 PM MST MON DEC 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WARNING IS IN EFFECT FROM 5 PM TUESDAY TO 5 AM MST
WEDNESDAY. HEAVY SNOW AMOUNTS WITH STRONG GUSTY WINDS WILL CAUSE
HAZARDOUS CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
IDZ012-290045-
LOWER TREASURE VALLEY ID-
534 PM MST MON DEC 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WARNING IS IN EFFECT FROM 5 PM TUESDAY TO 11 AM MST
WEDNESDAY. HEAVY SNOW AMOUNTS COMBINED WITH STRONG GUSTY WINDS
WILL CAUSE HAZARDOUS CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
IDZ016-290045-
WESTERN MAGIC VALLEY-
534 PM MST MON DEC 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WARNING IS IN EFFECT FROM 11 PM TUESDAY TO 11 AM
MST WEDNESDAY. HEAVY SNOW AMOUNTS WITH STRONG GUSTY WINDS WILL
CAUSE HAZARDOUS CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
ORZ062-290045-
BAKER COUNTY-
434 PM PST MON DEC 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
OREGON.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER WEATHER ADVISORY IS IN EFFECT FROM 4 AM TUESDAY TO 4 AM
PST WEDNESDAY. SIGNIFICANT SNOW AMOUNTS ARE EXPECTED WITH SOME
AREAS OF BLOWING AND DRIFTING SNOW. CONDITIONS SHOULD REMAIN
BELOW WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
IDZ014-290045-
UPPER TREASURE VALLEY-
534 PM MST MON DEC 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING. SIGNIFICANT SNOW FALL IS POSSIBLE COMBINED WITH
SOME GUSTY WINDS PRODUCING DIFFICULT DRIVING CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
IDZ015-030-290045-
SOUTHWEST HIGHLANDS-SOUTHERN TWIN FALLS COUNTY-
534 PM MST MON DEC 27 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO AND SOUTHWEST IDAHO.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A WINTER STORM WATCH IS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING. HEAVY SNOW AMOUNTS COMBINED WITH STRONG GUSTY
WINDS WILL CAUSE DIFFICULT TRAVEL CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER CONDITIONS THROUGH
ESTABLISHED PROCEDURES.
Heavy Snow, Baker
- When
- December 27, 7:00 PM MST to December 28, 7:00 AM MST
- Where
- Baker forecast zone
- Reported by
- COOP Observer
- Coordinates
- 44.709, -117.675 (the zone’s center; the record gives no point)
The coop observer at Huntington reported 6 inches of snow while the Cocorahs observer at Halfway reported 11 inches.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, December 27 to 29, 20102 deaths · 2 events
- Frost and Freeze in Florida, December 27 to 29, 2010$19 million · 10 events
- Frost and Freeze in Florida, December 27 to 28, 2010$9.3 million · 10 events
- Coastal Flood in Massachusetts, December 27, 2010$2.4 million · 4 events
- High Wind in Virginia, December 27, 2010$31,000 · 55 kt wind · 5 events
- High Wind and Strong Wind in Pennsylvania, December 27, 2010$20,000 · 54 kt wind · 10 events
- Blizzard in Maine, December 27, 201015 events
- High Wind in North Carolina, December 27, 2010$18,000 · 55 kt wind · 1 event
- Winter Storm and Heavy Snow in Montana, December 27 to 29, 20107 events
- Strong Wind in Maryland, December 27, 2010$6,000 · 5 events
- Heavy Snow in Oregon, December 27 to 30, 20105 events
- High Wind in Wyoming, December 27 to 29, 201052 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 274106.